MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09497
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the flexible stiffener from an ultrathane mac-loc locking loop biliary drainage catheter was difficult to withdraw and separated during percutaneous hepatic biliary drainage in a 42-year-old female patient with bile duct stones.An 8.5fr ultrathane mac-loc locking loop biliary drainage catheter was introduced along the m-exchange guidewire into the target site without incident.Resistance was then encountered during an attempted withdrawal of the guide wire and flexible stiffener.As a result, the flexible stiffener separated as the force of removal was increased.The catheter was cut and the flexible stiffener was able to be removed with curved forceps.The guide wire was re-introduced into the catheter and then the remaining device was removed as a unit from the patient.A new like-device was opened to successfully complete the procedure.It was reported that the procedure was delayed 15 minutes due to the failure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D2a: common device name: additional names: gbo catheter, nephrostomy, general and plastic surgery; lje catheter, nephrostomy.D2b: product code: additional product codes: gbo, lje.E1: customer (person): (b)(6).G2: report source- other: competent authority.G4: pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: d9, h3, h6 (annex a).Investigation ¿ evaluation: it was reported that the flexible stiffener from an ultrathane mac-loc locking loop biliary drainage catheter was difficult to withdraw and separated during percutaneous hepatic biliary drainage in a 42-year-old female patient with bile duct stones.An 8.5fr ultrathane mac-loc locking loop biliary drainage catheter was introduced along the m-exchange guidewire into the target site without incident.Resistance was then encountered during an attempted withdrawal of the guide wire and flexible stiffener.As a result, the flexible stiffener separated as the force of removal was increased.The catheter was cut, and the flexible stiffener was able to be removed with curved forceps.The guide wire was re-introduced into the catheter, and then the remaining device was removed as a unit from the patient.A new like-device was opened to successfully complete the procedure.It was reported that the procedure was delayed 15 minutes due to the failure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.The customer returned a used flexible stiffener and catheter.The catheter was received in two pieces.The proximal end was 16.1 cm measuring from the distal end of the hub to the point of separation.The distal end of the catheter was 22.0 cm measuring from the point of separation to the apex of the curve.The stiffener was received in two sections.One was lodged inside the catheter and was 4.9 cm.The cut section of the stiffener that was not inside the catheter was 20.2 cm.The hub of the stiffener was not returned.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed there were relevant recorded nonconformance.All devices, other than two which were reworked, were scrapped before further processing.To date, no additional complaints have been received from the reported lot.Cook also reviewed product labeling: the product ifu, [t-multi2 rev1] "multipurpose drainage catheter," provides the following information to the user related to the reported failure mode: precautions: "when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture." instructions for use: "under fluoroscopic control, perform standard techniques for placement of percutaneous draining catheters, either by seldinger access or trocar access.Once catheter is in desired location, remove any wire guides, trocars, or stiffeners, allowing the catheter to for its configuration." how supplied: "supplied sterilize by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." evidence gathered upon review of the dmr, ifu and dhr concluded that the device was not manufactured out of specification and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of the investigation, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20148084
Report Number1820334-2024-01175
Device Sequence Number19886132
Product Code FGE
UDI-Device Identifier00827002094970
UDI-Public(01)00827002094970(17)250125(10)14496619
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model NumberG09497
Device Catalogue NumberULT8.5-38-40-P-32S-CLB-RH
Device Lot Number14496619
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2024
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale